Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 61, NWS Wichita, KS

June 28, 2008Allen County, Neosho County, Kansas

NWS Wichita, KS issued this river flood warning at Jun 28, 2008, 10:24 PM CDT for Allen County, Neosho County, Kansas. It took effect at Jun 29, 2008, 12:22 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2008, 10:24 PM CDT (03:24 UTC)
In effect from
Jun 29, 2008, 12:22 AM CDT
Expired
Jun 29, 2008, 8:48 AM CDT
In force
8 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

Counties Allen County, KS, Neosho County, KS

The radar

The Pleasant Hill radar (KEAX), 151 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Chanute (CNUK1).

Action stage
21 ft
Minor stage
23 ft
Moderate stage
28.5 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 28, 6:20 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 28, 6:20 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
620 PM CDT SAT JUN 28 2008

.UPDATE...

&&

.AVIATION...00Z TAFS RSL/SLN/HUT/ICT/CNU
SURFACE HIGH PRESSURE WILL CONTINUE BUILDING INTO THE CENTRAL
PLAINS TONIGHT INTO SUNDAY...YIELDING RELATIVELY LIGHT NORTHERLY
WINDS...MOSTLY CLEAR SKIES...AND VFR CONDITIONS.

JMC

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT SAT JUN 28 2008/

DISCUSSION...
MAIN FORECAST CONCERNS WILL DEAL WITH A UNSETTLED WEATHER PATTERN
POSSIBLY RETURNING TO KANSAS FOR NEXT WEEK.

TONIGHT
SYNOPTIC COLD FRONT CONTINUES TO SINK SOUTHWARD ACROSS KANSAS THIS
AFTERNOON AND LATEST VISIBLE SATELLITE IMAGERY SHOWS GOOD CLEARING
TAKING PLACE NEAR THE FRONTAL BOUNDARY. THIS WILL INCREASE THE
INSTABILITY OVER EASTERN KANSAS...AND COULD SEE A FEW STRONG
THUNDERSTORMS RE-DEVELOP ALONG THE FRONT LATER THIS AFTERNOON/EVENING
IN SOUTHEAST KANSAS. OTHERWISE...ANY LINGERING ACTIVITY SHOULD
QUICKLY SHIFT SOUTH OF THE BORDER BY SUNSET AS DRIER AIR QUICKLY
SPREADS SOUTHWARD INTO KANSAS BEHIND THE SURFACE COLD FRONT. THE
DRY AIR WILL PROVIDE RATHER PLEASANT OVERNIGHT LOWS FOR A CHANGE.

SUN-TUE
QUIET WEATHER CONDITIONS EXPECTED FOR SUNDAY AND MONDAY AS DRIER
LESS HUMID AIR WILL BE IN PLACE...THUS GIVING WAY TO A COUPLE 5-STAR
WEATHER DAYS. GFS/ECMWF MODELS SHOW SOME MOISTURE RETURNING LATE
MONDAY NIGHT INTO EARLY TUESDAY MORNING FROM WEST TEXAS INTO
SOUTHWEST KANSAS. ISENTROPIC LIFT OF THIS MOISTURE IN THE 310-315K
LAYER COULD SPARK OFF SOME ELEVATED ACTIVITY NEAR OR JUST WEST OF
HIGHWAY 14...HOWEVER WE WILL KEEP THINGS DRY FOR THAT PERIOD AND SEE
IF NEXT MODEL RUN SHOWS THE SAME SIGNAL. OTHERWISE...MOISTURE INFLUX
WILL INCREASE ON TUESDAY ACROSS KANSAS WITH UPSLOPE FLOW FAVORING
CONVECTIVE DEVELOPMENT LATE TUESDAY AFTERNOON/EVENING NORTH OF
CENTRAL KANSAS. THIS ACTIVITY COULD VENTURE SOUTHWARD INTO CENTRAL
KANSAS BY LATE TUESDAY NIGHT...AS LOW LEVEL JET BOOSTS THE MOISTURE
TRANSPORT AND MID-LEVEL WINDS STEER THE ACTIVITY SOUTHEASTWARD.

EXTENDED: WED-SAT
A UNSETTLED WEATHER PATTERN COULD BE SHAPING UP FOR KANSAS THIS
PERIOD AS NORTHWEST FLOW REGIME BECOMES ESTABLISHED IN THE MID-UPPER
LEVELS OF THE ATMOSPHERE.

CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS A HEALTHY SYSTEM SOUTH
OF ALASKA...AND MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THIS
SYSTEM MIGRATING EASTWARD ACROSS CANADA TOWARDS THE HUDSON BAY
REGION BY MID WEEK. GFS ENSEMBLE TRENDS SHOW THE UPPER TROUGH
DEEPENING ACROSS THE GREAT LAKES REGION WITH THE HUDSON BAY SYSTEM
FROM WEDNESDAY THROUGH LATE NEXT WEEK. THIS WILL PLACE KANSAS IN A
NORTHWEST FLOW REGIME ALOFT WITH SEVERAL IMPULSES ROUNDING THE UPPER
RIDGE AND DROPPING SOUTHEASTWARD ACROSS THE AREA...THUS KEEPING THE
WEATHER PATTERN UNSETTLED.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  83  61  86 /  10   0   0  10
HUTCHINSON      60  84  61  87 /   0   0   0  10
NEWTON          61  83  61  86 /   0   0   0  10
ELDORADO        61  83  61  85 /  10   0   0  10
WINFIELD-KWLD   62  84  62  86 /  20   0   0  10
RUSSELL         57  85  58  88 /   0   0   0  10
GREAT BEND      58  85  59  88 /   0   0   0  10
SALINA          59  84  58  87 /   0   0   0  10
MCPHERSON       60  84  60  87 /   0   0   0  10
COFFEYVILLE     62  83  61  85 /  30   0   0  10
CHANUTE         61  82  60  84 /  10   0   0  10
IOLA            60  81  59  84 /  10   0   0  10
PARSONS-KPPF    61  82  60  85 /  20   0   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 28, 10:16 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1016 PM CDT SAT JUN 28 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300330-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1016 PM CDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCES FOR THUNDERSTORMS WILL ARRIVE TUESDAY NIGHT AND
LOOK TO CONTINUE THROUGH FRIDAY...AS AN UNSETTLED WEATHER PATTERN
COULD SET UP OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:24 PM CDTRiver Flood WarningICTNeosho10 hr
Jun 28, 10:24 PM CDTRiver Flood WarningICTLabette34 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.